advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Red Lake Falls, Minnesota, USA:

My best friend' s five year old son was diagnosed with hypothyroidism when he was 10 months old. At age three, he was diagnosed with type 1 diabetes, and his blood sugar is very hard to control. Can the thyroid medication affect his insulin?

Answer:

No, not really. If thyroxine is taken daily and at approximately the same time (which it should be) and the dose is correct (assessed at the clinic) then it should not cause fluctuation in blood glucose. Chronic under-treatment will cause low results and chronic over-treatment will tend to push sugars up.

KJR

DTQ-20030619230505
Original posting 27 Jun 2003
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.